On the minimum positive entropy for cycles on trees

Lluís Alsedà, David Juher, Francesc Mañosas

Research output: Contribution to journalArticleResearchpeer-review

1 Citation (Scopus)


© 2016 American Mathematical Society. Consider, for any n ∈ N, the set Posn of all n-periodic tree patterns with positive topological entropy and the set Irrn ⊊ Posn of all n-periodic irreducible tree patterns. The aim of this paper is to determine the elements of minimum entropy in the families Posn and Irrn. Let λn be the unique real root of the polynomial xn − 2x − 1 in (1, + ∞). We explicitly construct an irreducible n-periodic tree pattern Qn whose entropy is log(λn). For n = mk, where m is a prime, we prove that this entropy is minimum in the set Posn. Since the pattern Qn is irreducible, Qn also minimizes the entropy in the family Irrn.
Original languageEnglish
Pages (from-to)187-221
JournalTransactions of the American Mathematical Society
Issue number1
Publication statusPublished - 1 Jan 2017


  • Periodic patterns
  • Topological entropy
  • Tree maps


Dive into the research topics of 'On the minimum positive entropy for cycles on trees'. Together they form a unique fingerprint.

Cite this